Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 184, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 12, 2013, 8:48 PM EDT for Cuyahoga County, Geauga County, Lake County, Ohio. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 12, 2013, 8:48 PM EDT (00:48 UTC)
- Expired
- Sep 12, 2013, 9:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Cuyahoga County, OH, Geauga County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 29 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 9:14 PM EDT | HAIL 0.75 | Euclid, OH | |
| Sep 12, 9:14 PM EDT | HAIL 1 | Wickliffe, OH | |
| Sep 12, 9:20 PM EDT | TSTM WND DMG | Kirtland, OH | SEVERAL TREES DOWN. |
| Sep 12, 9:23 PM EDT | TSTM WND DMG | Chesterland, OH | 4 TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
361
WUUS51 KCLE 130048
SVRCLE
OHC035-055-085-130145-
/O.NEW.KCLE.SV.W.0184.130913T0048Z-130913T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
848 PM EDT THU SEP 12 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUYAHOGA COUNTY IN NORTHEAST OHIO
NORTHWESTERN GEAUGA COUNTY IN NORTHEAST OHIO
LAKE COUNTY IN NORTHEAST OHIO
* UNTIL 945 PM EDT
* AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES NORTHWEST OF EUCLID...AND MOVING SOUTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLEVELAND...
STRONGSVILLE...
PAINESVILLE...
CHARDON...
LAKEWOOD...
EUCLID...
EASTLAKE...
CLEVELAND HEIGHTS...
PARMA...
WILLOUGHBY...
MENTOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4152 8114 4134 8139 4135 8159 4128 8157
4127 8188 4135 8188 4136 8197 4151 8197
4148 8188 4150 8175 4164 8149 4174 8135
4177 8129 4177 8126 4180 8115
TIME...MOT...LOC 0048Z 302DEG 33KT 4171 8173
$$
KING2 follow-up statements
211
WWUS51 KCLE 130122
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
922 PM EDT THU SEP 12 2013
OHC035-055-085-130145-
/O.CON.KCLE.SV.W.0184.000000T0000Z-130913T0145Z/
CUYAHOGA OH-GEAUGA OH-LAKE OH-
922 PM EDT THU SEP 12 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR LAKE...NORTHWESTERN GEAUGA AND EASTERN CUYAHOGA COUNTIES...
AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR MAYFIELD...OR 11 MILES WEST OF CHARDON...MOVING SOUTHEAST AT 40
MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BENTLEYVILLE...SOUTH RUSSELL...CHARDON...CHAGRIN FALLS...AQUILLA AND
BAINBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER
IN ADDITION TO STRONG GUSTY WINDS. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
&&
LAT...LON 4180 8115 4152 8114 4135 8138 4135 8159
4150 8175 4156 8162 4158 8160 4164 8149
4174 8135 4177 8129 4177 8126
TIME...MOT...LOC 0122Z 302DEG 33KT 4154 8138
$$
KING199
WWUS51 KCLE 130147
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
947 PM EDT THU SEP 12 2013
OHC035-055-085-130157-
/O.EXP.KCLE.SV.W.0184.000000T0000Z-130913T0145Z/
CUYAHOGA OH-GEAUGA OH-LAKE OH-
947 PM EDT THU SEP 12 2013
...THE SEVERE THUNDERSTORM WARNING FOR LAKE...NORTHWESTERN GEAUGA AND
EASTERN CUYAHOGA COUNTIES EXPIRED AT 945 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4180 8115 4152 8114 4135 8138 4135 8159
4150 8175 4156 8162 4158 8160 4164 8149
4174 8135 4177 8129 4177 8126
TIME...MOT...LOC 0122Z 302DEG 33KT 4154 8138
$$
KINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 7:39 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Sep 12, 7:39 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 739 PM EDT THU SEP 12 2013 .SYNOPSIS... COLD FRONT LOCATED FROM NW PA TO WEST CENTRAL OHIO THIS EVENING WILL CONTINUE SOUTHWARD OVERNIGHT. HIGH PRESSURE WILL BEGIN TO BUILD OVER THE AREA LATE FRIDAY AND THEN MOVE EAST OF THE AREA BY SUNDAY MORNING. A WEAK TROUGH WILL MOVE THROUGH THE REGION SUNDAY NIGHT. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... UPDATE...ADJUSTED POPS AND CLOUDS TO ACCOUNT FOR FAST MOVING SHORT WAVE MOVING INTO THE WESTERN COUNTIES. ALSO ADDED A CHANCE OF THUNDER. NNW WINDS ALSO INCREASED MAINLY NORTHWEST. SERN LWR MI SURFACE OBS SHOW A SHORT PERIOD OF GUSTY NNW WINDS BEHIND THE TROF. PREVIOUS...COLD FRONT IS ABOUT HALF WAY ACROSS THE COUNTY WARNING AREA AS OF 19Z. THIS SHOWS UP WELL WILL THE SHOWERS AND MAYBE A FEW THUNDERSTORMS ALONG THE BOUNDARY. EXPECT THE FRONT TO MOVE THROUGH THE REMAINDER OF THE AREA EARLY IN THE EVENING WITH ONLY A COUPLE SHOWERS REMAINING IN ITS WAKE. WE WILL THEN WATCH THE EDGE OF THE CLEARING LINE THAT HAS MOVED INTO NW OHIO. MOST LOCATIONS WILL AT LEAST SEE A BRIEF PERIOD OF SUNSHINE BEFORE IT SETS. HOWEVER THE CLEARING WILL NOT LAST ALL THAT LONG INTO THE EVENING AS THE NEXT PIECE OF JET ENERGY MOVES THROUGH THE UPPER LEVEL TROUGH THAT IS LOCATED OVER THE CENTRAL GREAT LAKES. THIS IS WHEN THE COLDEST AIR WILL ARRIVE AND ALLOW FOR THE DEVELOPMENT OF SOME LAKE EFFECT SHOWERS. THESE SHOWERS WILL BECOME MOST NUMEROUS AFTER MIDNIGHT. IT WILL BE MUCH COOLER TONIGHT WITH MOST LOCATIONS DIPPING INTO THE 50S...MAYBE A FEW 40S ACROSS THE WEST WHERE THERE WILL BE FEWER LAKE EFFECT CLOUDS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/... THE LAKE EFFECT SHOWERS ARE EXPECTED TO HAVE THE GREATEST COVERAGE IN THE MORNING THEN SLOWLY DECREASE INTO FRIDAY NIGHT. CLOUD COVER AND THE COOLER AIR WILL MAKE IT FEEL COOL ACROSS THE REGION WITH MANY LOCATIONS STRUGGLING TO GET OUT OF THE 50S. AS THE UPPER TROUGH MOVES EAST IT WILL TAKE AWAY THE UPPER LEVEL SUPPORT FOR THE LAKE EFFECT SHOWERS. THIS WILL ALLOW THE DRIER AIR TO HELP ERODE ANY REMAINING CLOUDS FOR SATURDAY INTO SATURDAY NIGHT. SUNNY SKIES SHOULD ALLOW FOR WARMER TEMPERATURES ON SATURDAY AFTER A CHILLY START IN THE 40S. HIGHS SATURDAY AFTERNOON SHOULD REACH THE MIDDLE 60S. HIGH PRESSURE WILL MOVE EAST OF THE AREA SATURDAY NIGHT ALLOWING THE NEXT COLD FRONT TO MOVE INTO THE CENTRAL GREAT LAKES. IT APPEARS THAT THE REGION WILL REMAIN DRY UNTIL SUNDAY AFTERNOON WITH SLIGHT CHANCE TO CHANCE POPS SAGGING INTO THE AREA FROM THE NORTH. NOT ALL THAT MUCH MOISTURE FOR THIS FRONT TO WORK ON SO DID NOT GO ANY HIGHER THAN CHANCE POPS SUNDAY NIGHT. IT WILL BE WARMER ON SUNDAY WITH HIGHS BACK INTO THE UPPER 60S TO LOWER 70S. && .LONG TERM /MONDAY THROUGH THURSDAY/... HIGH PRESSURE WILL PRODUCE DRY BUT COOL CONDITIONS ON MON WITH DRY CONDITIONS TUE WITH A SLIGHT MODERATION IN TEMPS CLOSER TO NORMAL. MOISTURE STARTS TO RETURN TUE NIGHT AND MORE SO ON WED INTO THU. WILL GRADUALLY RAMP UP TO CHANCE POPS WEST TO EAST WED THRU THU WHILE CONTINUING A WARMING TEND THAT LOOKS TO PUSH TEMPS BACK TO ABOUT 10 DEGREES ABOVE NORMAL BY THU. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... SHORT WAVE WILL MOVE ACROSS THE AREA THIS EVENING KICKING OFF SOME SCATTERED SHOWERS. BEHIND THE SHORT WAVE EXPECT CIGS TO LOWER TO MVFR. FRIDAY WILL FEEL LIKE FALL. THE 850MB TEMPS DIP TO 2C BY DAYBREAK FRIDAY SETTING UP POTENTIAL OF LAKE EFFECT CLOUDS/SHOWERS...MAINLY EAST OF CLE. NORTH WINDS WILL PICK UP FRI MORNING AND COULD BE GUSTING 20 TO 25 KNOTS DURING AFTERNOON. OUTLOOK...NON VFR CONDITIONS AROUND THE SNOWBELT SHOULD IMPROVE FRI NIGHT. AREAS OF NON VFR POSSIBLE SUN NIGHT. && .MARINE... WINDS WILL INCREASE TONIGHT TO 15 TO 25 KNOTS AFTER PASSAGE OF SECONDARY COLD FRONT SO A SCA IS UP FOR THEN. SCA CONDITIONS SHOULD CONTINUE UNTIL LATE FRI NIGHT WHEN HIGH PRESSURE STARTS TO BUILD INTO THE LAKE TO DIMINISH THE FLOW. THE HIGH WILL CROSS THE LAKE SAT PRODUCING LIGHT AND CHANGEABLE FLOW. A BRIEF SW FLOW SHOULD SET UP SUN THEN A COLD FRONT WILL DROP ACROSS THE LAKE SUN NIGHT AND SHIFT THE FLOW TO NORTH AT ABOUT 10 TO 15 KNOTS AND MAYBE 10 TO 20 KNOTS WHICH WOULD PRODUCE NEAR SCA WAVES. HIGH PRESSURE SLIDES ACROSS LAKE ERIE MON NIGHT SO A DIMINISHED NORTH FLOW SHOULD VEER TO EAST FOR TUE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR LEZ142>149. && SYNOPSIS...MULLEN NEAR TERM...TK/MULLEN SHORT TERM...MULLEN LONG TERM...ADAMS AVIATION...DJB MARINE...ADAMS
Hazardous weather outlook, Sep 12, 4:31 AM EDT, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 431 AM EDT THU SEP 12 2013 LEZ142-143-162-163-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-130845- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 431 AM EDT THU SEP 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-144>149-164>169-130845- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 431 AM EDT THU SEP 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. WATERSPOUTS ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WATERSPOUTS ARE POSSIBLE ON FRIDAY AS VERY COLD AIR WILL BE OVER THE RELATIVELY WARM WATERS OF LAKE ERIE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 8:03 PM EDT | Special Marine Warning | CLE | 87 min | |
| Sep 13, 4:45 AM EDT | Rip Current Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 2 more | 11 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.